EconPapers    
Economics at your fingertips  
 

A Simple Estimator for Dynamic Models with Serially Correlated Unobservables

Yingyao Hu, Matthew Shum and Wei Tan ()

Economics Working Paper Archive from The Johns Hopkins University,Department of Economics

Abstract: We present a method for estimating Markov dynamic models with unobserved state variables which can be serially correlated over time. We focus on the case where all the model variables have discrete support. Our estimator is simple to compute because it is noniterative, and involves only elementary matrix manipulations. Our estimation method is nonparametric, in that no parametric assumptions on the distributions of the unobserved state variables or the laws of motions of the state variables are required. Monte Carlo simulations show that the estimator performs well in practice, and we illustrate its use with a dataset of doctors' prescription of pharmaceutical drugs.

Date: 2010-05
New Economics Papers: this item is included in nep-ecm and nep-ets
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.econ2.jhu.edu/REPEC/papers/wp558.pdf (application/pdf)

Related works:
Journal Article: A Simple Estimator for Dynamic Models with Serially Correlated Unobservables (2017) Downloads
Working Paper: A Simple Estimator for Dynamic Models with Serially Correlated Unobservables (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jhu:papers:558

Access Statistics for this paper

More papers in Economics Working Paper Archive from The Johns Hopkins University,Department of Economics 3400 North Charles Street Baltimore, MD 21218. Contact information at EDIRC.
Bibliographic data for series maintained by Humphrey Muturi ().

 
Page updated 2025-03-24
Handle: RePEc:jhu:papers:558